Alert archive / New York / High Wind Warnings in 2013

High Wind Warning 3, NWS Burlington, VT

October 31, 2013Clinton County, Franklin County, St. Lawrence County, New York

NWS Burlington, VT issued this high wind warning at Oct 31, 2013, 3:29 AM EDT for Clinton County, Franklin County, St. Lawrence County, New York. It took effect at Nov 1, 2013, 6:00 AM EDT. It was in force for 14 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 31, 2013, 3:29 AM EDT (07:29 UTC)
In effect from
Nov 1, 2013, 6:00 AM EDT
Expired
Nov 1, 2013, 7:48 PM EDT
In force
14 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Franklin County, NY, St. Lawrence County, NY

The radar

The Burlington radar (KCXX), 96 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 1, 12:00 PM EDTNON-TSTM WND DMGCanton, NYWIND DAMAGE IN CANTON...BRASHER FALLS...WINTHROP AND PIERREPONT
Nov 1, 12:30 PM EDTNON-TSTM WND DMGMalone, NYWIND DAMAGE IN MALONE... CONSTABLE AND HOGANSBURG AREA
Nov 1, 12:49 PM EDTNON-TSTM WND GST 58Massena Airport, NY
Nov 1, 12:51 PM EDTNON-TSTM WND GST 57Potsdam, NY
Nov 1, 1:09 PM EDTNON-TSTM WND GST 60Massena Airport, NY
Nov 1, 1:39 PM EDTNON-TSTM WND GST 532 S Ogdensburg, NY
Nov 1, 1:43 PM EDTNON-TSTM WND GST 612 Ene Potsdam, NY
Nov 1, 2:55 PM EDTNON-TSTM WND GST 63Massena Airport, NY
Nov 1, 4:43 PM EDTNON-TSTM WND DMG2 N Lake Clear, NYTREES DOWN BLOCKING STATE ROUTE 86

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2013-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2013-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1209 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

933 
WWUS71 KBTV 310729
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
329 AM EDT THU OCT 31 2013

NYZ026-027-029-030-087-312100-
/O.UPG.KBTV.HW.A.0002.131101T0900Z-131102T0000Z/
/O.NEW.KBTV.HW.W.0003.131101T1000Z-131102T0000Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE...
SARANAC LAKE...TUPPER LAKE...OGDENSBURG...POTSDAM...GOUVERNEUR
329 AM EDT THU OCT 31 2013

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 8 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 8 PM EDT FRIDAY. THE
WARNING REPLACES THE HIGH WIND WATCH PREVIOUSLY IN EFFECT. 

* LOCATIONS...THE SAINT LAWRENCE VALLEY AND HIGHER ELEVATIONS OF 
  THE NORTHERN ADIRONDACK MOUNTAINS IN NEW YORK.

* HAZARDS...STRONG AND POTENTIALLY DAMAGING SOUTHWEST WINDS.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...WINDS WILL INCREASE OUT OF THE SOUTHWEST LATE 
  THURSDAY NIGHT AND EARLY FRIDAY MORNING...PEAKING BETWEEN 11 
  AM AND 5 PM ON FRIDAY.

* IMPACTS...DOWNED TREES AND POWER LINES WILL LEAD TO SCATTERED 
  POWER OUTAGES AS WELL AS POTENTIAL ROAD CLOSURES. STRONG WINDS 
  WILL ALSO MAKE FOR DIFFICULT DRIVING IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ028-031-312100-
/O.NEW.KBTV.HW.W.0003.131101T1000Z-131102T0000Z/
EASTERN CLINTON-WESTERN CLINTON-
INCLUDING THE CITIES OF...PLATTSBURGH...DANNEMORA
329 AM EDT THU OCT 31 2013

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 8 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 8 PM EDT FRIDAY.

* LOCATIONS...CLINTON COUNTY NEW YORK. 

* HAZARDS...STRONG AND POTENTIALLY DAMAGING SOUTHWEST WINDS.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...WINDS WILL INCREASE OUT OF THE SOUTHWEST LATE THURSDAY
  NIGHT AND EARLY FRIDAY MORNING...PEAKING BETWEEN 11 AM AND 5 PM
  ON FRIDAY.

* IMPACTS...DOWNED TREES AND POWER LINES WILL LEAD TO SCATTERED 
  POWER OUTAGES AS WELL AS POTENTIAL ROAD CLOSURES. STRONG WINDS 
  WILL ALSO MAKE FOR DIFFICULT DRIVING IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

BANACOS
4 follow-up statements
581 
WWUS71 KBTV 311714
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
114 PM EDT THU OCT 31 2013

NYZ026>031-087-011000-
/O.CON.KBTV.HW.W.0003.131101T1000Z-131102T0000Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...OGDENSBURG...
POTSDAM...GOUVERNEUR
114 PM EDT THU OCT 31 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE HIGH
WIND WARNING...FROM 6 AM TO 8 PM EDT FRIDAY.

* LOCATIONS...THE SAINT LAWRENCE VALLEY...NORTHERN ADIRONDACK
  MOUNTAINS...AND NORTHERN CHAMPLAIN VALLEY IN NEW YORK.

* HAZARDS...STRONG AND POTENTIALLY DAMAGING SOUTHWEST WINDS.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 65 MPH.

* TIMING...WINDS WILL INCREASE OUT OF THE SOUTHWEST LATE TONIGHT
  AND EARLY FRIDAY MORNING...AND PEAK BETWEEN 11 AM AND 5 PM ON
  FRIDAY.

* IMPACTS...DOWNED TREES AND POWER LINES WILL LEAD TO SCATTERED 
  POWER OUTAGES AS WELL AS POTENTIAL ROAD CLOSURES. STRONG WINDS 
  WILL ALSO MAKE FOR DIFFICULT DRIVING IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ034-035-VTZ001>012-016>019-011000-
/O.NEW.KBTV.WI.Y.0008.131101T1000Z-131102T0000Z/
WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-
ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...LAKE PLACID...PORT HENRY...
TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
114 PM EDT THU OCT 31 2013

...WIND ADVISORY IN EFFECT FROM 6 AM TO 8 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 8 PM EDT FRIDAY.

* LOCATIONS...VERMONT AND ESSEX COUNTY NEW YORK.

* HAZARDS...STRONG AND GUSTY SOUTHWEST WINDS.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...WINDS WILL INCREASE OUT OF THE SOUTH TONIGHT AND EARLY
  FRIDAY MORNING...AND THEN TURN SOUTHWEST AND PEAK BETWEEN 11 AM
  AND 6 PM ON FRIDAY.

* IMPACTS...MINOR TREE DAMAGE WILL LEAD TO ISOLATED POWER OUTAGES.
  STRONG WINDS WILL ALSO MAKE FOR DIFFICULT DRIVING IN HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$
207 
WWUS71 KBTV 010740
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
340 AM EDT FRI NOV 1 2013

NYZ026>031-087-012200-
/O.CON.KBTV.HW.W.0003.131101T1000Z-131102T0000Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...OGDENSBURG...
POTSDAM...GOUVERNEUR
340 AM EDT FRI NOV 1 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE HIGH
WIND WARNING...UNTIL 8 PM EDT THIS EVENING.

* LOCATIONS...THE SAINT LAWRENCE VALLEY...NORTHERN ADIRONDACK 
  MOUNTAINS...AND NORTHERN CHAMPLAIN VALLEY IN NEW YORK.

* HAZARDS...STRONG AND POTENTIALLY DAMAGING SOUTHWEST WINDS.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...SOUTHERLY WINDS WILL BECOME SOUTHWESTERLY AND STEADILY
  INCREASE DURING THE MID TO LATE MORNING. WIND SPEEDS WILL PEAK
  BETWEEN 11 AM AND 5 PM BEFORE GRADUALLY SUBSIDING THIS EVENING.

* IMPACTS...DOWNED TREES AND POWER LINES WILL LEAD TO SCATTERED 
  POWER OUTAGES AS WELL AS POTENTIAL ROAD CLOSURES. STRONG WINDS 
  WILL ALSO MAKE FOR DIFFICULT DRIVING IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ034-035-VTZ001>012-016>019-012200-
/O.CON.KBTV.WI.Y.0008.131101T1000Z-131102T0000Z/
WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-
ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...LAKE PLACID...PORT HENRY...
TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
340 AM EDT FRI NOV 1 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY...UNTIL 8 PM EDT THIS EVENING.

* LOCATIONS...VERMONT AND ESSEX COUNTY NEW YORK.

* HAZARDS...STRONG AND GUSTY SOUTHWEST WINDS.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...SOUTHERLY WINDS BECOME SOUTHWESTERLY AND STEADILY INCREASE
  DURING THE MID TO LATE MORNING HOURS. PEAK WIND GUSTS ARE
  EXPECTED TO OCCUR BETWEEN 11 AM AND 6 PM...AND THEN GRADUALLY
  SUBSIDE DURING THE EVENING HOURS.

* IMPACTS...MINOR TREE DAMAGE WILL LEAD TO ISOLATED POWER 
  OUTAGES. STRONG WINDS WILL ALSO MAKE FOR DIFFICULT DRIVING IN 
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

BANACOS
923 
WWUS71 KBTV 011924
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
324 PM EDT FRI NOV 1 2013

NYZ026>031-087-020000-
/O.CON.KBTV.HW.W.0003.000000T0000Z-131102T0000Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...OGDENSBURG...
POTSDAM...GOUVERNEUR
324 PM EDT FRI NOV 1 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE HIGH
WIND WARNING...UNTIL 8 PM EDT THIS EVENING.

* LOCATIONS...THE SAINT LAWRENCE VALLEY...NORTHERN ADIRONDACK 
  MOUNTAINS...AND NORTHERN CHAMPLAIN VALLEY IN NEW YORK.

* HAZARDS...STRONG AND POTENTIALLY DAMAGING WINDS.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* TIMING...STRONG AND GUSTY SOUTHWESTERLY WINDS WILL CONTINUE
  THROUGH THE EVENING RUSH HOUR...BEFORE GRADUALLY SUBSIDING
  AFTER SUNSET.

* IMPACTS...DOWNED TREES AND POWER LINES WILL LEAD TO SCATTERED 
  POWER OUTAGES AS WELL AS POTENTIAL ROAD CLOSURES. STRONG WINDS 
  WILL ALSO MAKE FOR DIFFICULT DRIVING IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ034-035-VTZ001>012-016>019-020000-
/O.CON.KBTV.WI.Y.0008.000000T0000Z-131102T0000Z/
WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-
ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...LAKE PLACID...PORT HENRY...
TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
324 PM EDT FRI NOV 1 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY...UNTIL 8 PM EDT THIS EVENING.

* LOCATIONS...VERMONT AND ESSEX COUNTY NEW YORK.

* HAZARDS...STRONG AND GUSTY SOUTHWEST WINDS.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...STRONG AND GUSTY SOUTHWESTERLY WINDS WILL CONTINUE
  THROUGH THE EVENING RUSH HOUR...BEFORE GRADUALLY SUBSIDING
  AFTER SUNSET.

* IMPACTS...MINOR TREE DAMAGE WILL LEAD TO ISOLATED POWER 
  OUTAGES. STRONG WINDS WILL ALSO MAKE FOR DIFFICULT DRIVING IN 
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

LAHIFF
116 
WWUS71 KBTV 012348
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
748 PM EDT FRI NOV 1 2013

NYZ026>031-087-020100-
/O.CAN.KBTV.HW.W.0003.000000T0000Z-131102T0000Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...OGDENSBURG...
POTSDAM...GOUVERNEUR
748 PM EDT FRI NOV 1 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE HIGH
WIND WARNING FOR THE SAINT LAWRENCE VALLEY...THE NORTHERN
ADIRONDACKS AND THE NORTHERN CHAMPLAIN VALLEY IN NORTHERN NEW YORK.

WINDS HAVE DIMINISHED BELOW HIGH WIND WARNING CRITERIA. EXPECTING
WINDS TO CONTINUE TO DIMINISH OVERNIGHT AS A LOW PRESSURE AREA
OVER NORTHEASTERN QUEBEC MOVES INTO LABRADOR. 

$$

NYZ034-035-VTZ001>012-016>019-020100-
/O.CAN.KBTV.WI.Y.0008.000000T0000Z-131102T0000Z/
WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS-
ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
INCLUDING THE CITIES OF...LAKE PLACID...PORT HENRY...
TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
748 PM EDT FRI NOV 1 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND
ADVISORY FOR VERMONT AND ESSEX COUNTY IN NORTHERN NEW YORK.

WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA. EXPECTING WINDS
TO CONTINUE TO DIMINISH OVERNIGHT AS A LOW PRESSURE AREA OVER
NORTHEASTERN QUEBEC MOVES INTO LABRADOR.

$$

WGH

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this high wind warning went out at Oct 31, 3:12 AM EDT, 17 minutes earlier.

Area forecast discussion, Oct 31, 3:12 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
312 AM EDT THU OCT 31 2013

.SYNOPSIS...
A DRY AND PARTLY CLOUDY NIGHT WILL GIVE WAY TO INCREASING CLOUDS
AND CHANCES FOR RAIN ON THURSDAY...AND ESPECIALLY THURSDAY NIGHT
INTO FRIDAY MORNING...AS A STRONG LOW PRESSURE SYSTEM MOVES
THROUGH THE AREA. VERY STRONG WINDS WILL ALSO DEVELOP LATE
THURSDAY AND PEAK ON FRIDAY...ESPECIALLY ACROSS NORTHERN NEW YORK.
CHANCES FOR RAIN AND MOUNTAIN SNOW SHOWERS WILL PERSIST THROUGH
THE WEEKEND.

&&

.NEAR TERM /UNTIL 8 AM THIS MORNING/...
AS OF 1227 AM EDT THURSDAY...SFC HIGH PRESSURE WILL DRIFT EAST OF
NEW ENGLAND TOWARD DAYBREAK WHILE MAINTAINING GENERALLY TRANQUIL
WEATHER CONDITIONS THRU THE PRE-DAWN HOURS. GOES FOG PRODUCT AND
SFC OBSERVATIONS INDICATE AREAS OF STRATUS CLOUDS ACROSS
CENTRAL/NRN VT AND ALSO ACROSS ST. LAWRENCE COUNTY NY. IT WILL BE
MOSTLY CLOUDY IN THESE AREAS AND GENERALLY PARTLY CLOUDY
ELSEWHERE. 10-M WINDS MAINLY LIGHT AND VARIABLE...BUT SHOULD SEE A
LIGHT SOUTH WIND DEVELOP IN THE CHAMPLAIN VALLEY AS GRADIENT FLOW
SWITCHES INTO THE SOUTH TOWARD DAWN. TEMPS WILL DROP ONLY SLIGHTLY
FROM CURRENT READINGS...WITH EARLY AM LOWS MAINLY IN THE UPR 20S
TO MID 30S (WARMEST IN THE CHAMPLAIN VALLEY AND SWRN ST. LAWRENCE
COUNTY NY).

&&

.SHORT TERM /8 AM THIS MORNING THROUGH SATURDAY/...
AS OF 256 PM EDT WEDNESDAY...CLOUDS RAPIDLY INCREASE ON THURSDAY
AS WARM FRONT NEARS THE REGION. WILL SEE RAIN SHOWERS MOVE INTO
NORTHERN NEW YORK DURING THE MORNING HOURS...SPREADING EASTWARD
INTO VERMONT THURSDAY AFTERNOON AND EVENING. A STEADIER RAIN
DEVELOPS THURSDAY NIGHT AND INTO FRIDAY MORNING AS STRENGTHENING
LOW PRESSURE CENTER AND ASSOCIATED SURFACE COLD FRONT APPROACH THE
REGION BRINGING UP PRECIPITABLE WATER VALUES OF 1 TO 1.5 INCHES.
TOTAL RAINFALL AMOUNTS WILL BE GENERALLY A HALF INCH TO ONE
INCH...GREATEST IN THE HIGHER ELEVATIONS AND LEAST IN THE
CHAMPLAIN VALLEY WITH OROGRAPHIC EFFECTS DUE TO STRONG SOUTHWEST
LOW LEVEL FLOW. RAIN WILL TAPER OFF TO SCATTERED RAIN SHOWERS
FRIDAY MORNING. CANNOT RULE OUT A RUMBLE OR TWO OF THUNDER GIVEN
WEAK INSTABILITY IN THE WARM SECTOR THE FIRST HALF OF FRIDAY. THE
COLD FRONT CLEARS THE REGION BY FRIDAY NIGHT WITH WEAK CYCLONIC
FLOW LEAVING MOSTLY CLOUDY SKIES AND THE CHANCE FOR A FEW
OROGRAPHIC RAIN SHOWERS.

OTHER ASPECT OF STORM SYSTEM WILL BE INCREASING WINDS. STRONG
SOUTHERLY FLOW INCREASES WITH STRONG WARM AIR ADVECTION LATE
THURSDAY AND INTO THURSDAY NIGHT WITH 925 MB SOUTH/SOUTHWESTERLY
JET OF 40-50 KNOTS DEVELOPING. ITS QUESTIONABLE HOW MUCH OF THIS CAN
MIX DOWN TO THE SURFACE GIVEN CLOUDS...RAINFALL...AND NIGHTFALL. BUT
THINK THAT GUSTS 20-30 MPH ARE LIKELY...MAINLY IN THE HIGHER
ELEVATIONS...AS WELL AS THE CHAMPLAIN VALLEY AND LATER THE SAINT
LAWRENCE VALLEY DUE TO WIND CHANNELING.

THE FLOW TURNS SOUTHWESTERLY EARLY FRIDAY MORNING WITH STRONG 60-80 KNOT
850 MB JET AND 40-60 KNOT JET AT 925 MB. TRACK OF LOW PRESSURE FROM
THE GREAT LAKES NORTHEASTWARD THROUGH THE OTTAWA VALLEY AND INTO
QUEBEC...COUPLED WITH SURFACE LOW DEEPENING TO 980 MB OR LOWER...WILL LEAD
TO STRONG AND GUSTY...POTENTIALLY DAMAGING...WINDS ACROSS THE AREA
ON FRIDAY. GIVEN THE SOUTHWEST DIRECTION...THE STRONGEST WINDS
WILL BE IN THE SAINT LAWRENCE VALLEY AND THE HIGHER TERRAIN OF THE
NORTH COUNTRY. THERE IS POTENTIAL FOR GUSTS UP TO 60 MPH...PEAKING
BETWEEN 15Z AND 21Z ON FRIDAY AS BOUNDARY LAYER MIXING INCREASES
POST-FRONTAL. ELSEWHERE ACROSS NORTHERN NEW YORK AND INTO THE
NORTHERN CHAMPLAIN VALLEY...GUSTS 40-50 MPH APPEAR LIKELY...WITH
UP TO 40 MPH ACROSS THE REMAINDER OF VERMONT. WINDS WILL ABATE
TOWARDS SUNSET ON FRIDAY. THEREFORE WILL RAISE A HIGH WIND WATCH
FOR FRANKLIN AND SAINT LAWRENCE COUNTIES IN NEW YORK.

TEMPERATURES THROUGH THE PERIOD WILL BE MUCH ABOVE NORMAL. HIGHS
WILL BE REACHED LATE ON THURSDAY IN THE 50S TO AROUND 60...AND THEN
REMAIN STEADY OR CONTINUE TO RISE THURSDAY NIGHT. HIGHS ON FRIDAY
WILL REACH WELL INTO THE 60S (68F AT BTV) BEFORE COLD FRONT
PASSES...FALLING INTO THE 40S FRIDAY NIGHT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 312 AM EDT THURSDAY...NW FLOW WITH UPPER LVL TROUGH MOVING
ACROSS THE ERN USA SATURDAY NIGHT THROUGH THE FIRST HALF OF
SUNDAY WILL PRODUCE OROGRAPHIC SHOWERS. SNOW SHOWERS IN THE HIGH
TRRN SATURDAY NIGHT WILL SPREAD TO THE VALLEYS AS TEMPS DECREASE
OVERNIGHT AND INTO SUNDAY MORNING...WITH MIN TEMPS IN THE 30S IN
THE VALLEYS AND 20S IN THE TRRN. AS THE UPPER TROUGH EXITS
EAST...THE RIDGE OF SFC HIGH PRESSURE OVER THE GREAT LAKES WILL
SHIFT OVER THE NORTH COUNTRY FOR THE LATTER HALF OF
SUNDAY...BRINGING AN END TO PRECIPITATION. SKIES WILL CLEAR...AS
COLDER TEMPS FILTER DOWN FROM CANADA WITH SUNDAY MAX TEMPS IN
U30S-NEAR 40 IN THE VALLEYS AND U20S-L30S IN THE HIGH TRRN.
SUNDAY NIGHT WILL HAVE IDEAL RADIATIONAL COOLING WITH HIGH
PRESSURE BUILDING IN...LIL TO NO WIND AND CLEARING
SKIES...RESULTING IN MIN TEMPS IN THE MID TEENS TO M20S. MONDAYS
MAX AND MIN TEMPS WILL BE SIMILAR TO SUNDAYS.

THE AFOREMENTIONED SFC RIDGE WILL ANCHOR OVER THE REGION THROUGH
TUESDAY...AT WHICH TIME THE CENTER OF HIGH PRESSURE WILL MOVE
OVER NOVA SCOTIA...PUTTING THE NORTH COUNTRY IN S/SW FLOW WITH
MODERATING TEMPERATURES. NOTICEABLE WARM UP ON TUESDAY WITH MAX
TEMPS IN THE U40S IN THE VALLEYS AND U30S-M40S IN THE HIGHER
TRRN. THE WRN HALF OF THE RIDGE WILL REMAIN OVER THE REGION WITH
UPPER LVL RIDGING ALSO REMAINING IN PLACE THRU EARLY
WEDNESDAY...BEFORE LOW PRESSURE SYSTEM APPROACHES FROM THE
NW...BRINGING ANOTHER CHC FOR RAIN SHOWERS THROUGH THE END OF THE
WORK WEEK.

&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...
THROUGH 06Z FRIDAY...VFR CONDITIONS DETERIORATING THROUGHOUT THE
TAF PERIOD. THIS MORNING VFR CONDITIONS AT ALL BUT KSLK HAVING
MVFR VSBYS WILL SEE INCREASING AND LOWERING CLOUDS OVER
TERMINALS. SOUTHERLY WINDS WILL INCREASE AFTER SUNRISE...WITH
LLVL JET MOVING OVER THE SLV IN MID-LATE MORNING...SPREADING EWD
ACROSS THE AREA. THIS JET WILL BRING S WINDS OF 10-20KTS WITH
GUSTS 20-40KTS PSBL DURING THE DAY. THIS JET IS ASSOCIATED WITH A
LOW PRESSURE SYSTEM APPROACHING FROM THE GREAT LAKES
REGION...BRINGING RAIN SHOWERS TO THE NORTH COUNTRY. AS WIND
FIELDS INCREASE...SHOWERS WILL BE BREAKING OUT INITIALLY IN
NORTHERN NEW YORK BTWN 15-17Z...THE CPV BTWN 17Z-19Z...AND THEN
INTO VERMONT AFTER 20Z. UPSTREAM OBS SHOW AREAS OF MVFR WITH
SHOWERS...HAVE INCLUDED MVFR CIGS WITH ONSET OF PRECIP...WITH
SOME MVFR VSBYS IN NRN NY WITH SHOWERS...WHICH MAY BE MODERATE TO
HEAVY AT TIMES. SOME BREAKS IN PRECIP PSBL THIS AFTN...ALLOWING
WIND GUSTS TO INCREASE INTO THE EVENING HRS. WITH 925MB JET OF
35-50KTS PSBL...OVC SKIES AND RAINFALL MAY NOT ALLOW WINDS TO
FULLY MIX DOWN. IF THIS IS THE CASE...LLWS WOULD RESULT...BUT
EXPECTED BREAKS IN PRECIP THIS AFTN...HAVE STUCK WITH WINDS
MIXING WITH STRONG GUSTS.

OUTLOOK 06Z FRIDAY THROUGH MONDAY...

06Z FRIDAY THROUGH 12Z SATURDAY...VFR/MVFR TRENDING TO MVFR/IFR
IN RAIN AS LOW PRESSURE LIFTS NORTHEAST THROUGH THE REGION. WINDS
BECOME LESS OF AN ISSUE AFTER 00Z SATURDAY.

12Z SATURDAY THROUGH 00Z MONDAY...MVFR/IFR CONDITIONS LIKELY IN
SCATTERED SNOW SHOWERS ASSOCIATED WITH A COLD FRONT AND UPPER
TROUGH PASSAGE.

MONDAY...VFR UNDER HIGH PRESSURE.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY EVENING FOR
     NYZ026-027-029-030-087.

&&

SYNOPSIS...MUCCILLI
NEAR TERM...BANACOS/WGH
SHORT TERM...MUCCILLI
LONG TERM...KGM
AVIATION...KGM
Hazardous weather outlook, Oct 30, 3:37 PM EDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
337 PM EDT WED OCT 30 2013

NYZ026-027-029-030-087-311945-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
337 PM EDT WED OCT 30 2013

...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

A STRENGTHENING LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL
MOVE THROUGH THE REGION THURSDAY INTO FRIDAY BRINGING RAIN AND
STRONG WINDS. RAINFALL AMOUNTS WILL RANGE FROM A HALF INCH TO AN
INCH...WITH THE HEAVIEST RAIN THURSDAY NIGHT. STRONG SOUTHWEST
WINDS WILL INCREASE THURSDAY NIGHT...PEAKING ON FRIDAY WITH WIND
GUSTS UP TO 60 MPH. THIS MAY LEAD TO DOWNED TREES AND POWER LINES
ALONG WITH WITH SCATTERED POWER OUTAGES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ028-031-034-035-VTZ001-002-005-009-016-311945-
EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-
GRAND ISLE-WESTERN FRANKLIN-WESTERN CHITTENDEN-WESTERN ADDISON-
EASTERN FRANKLIN-
337 PM EDT WED OCT 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT AND NORTHWEST VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STRENGTHENING LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL
MOVE THROUGH THE REGION THURSDAY INTO FRIDAY BRINGING RAIN AND
STRONG WINDS. RAINFALL AMOUNTS WILL RANGE FROM A HALF INCH TO AN
INCH...WITH THE HEAVIEST RAIN THURSDAY NIGHT INTO FRIDAY MORNING.
STRONG SOUTHWEST WINDS WILL INCREASE THURSDAY NIGHT...PEAKING ON
FRIDAY WITH WIND GUSTS UP TO 50 MPH. THIS MAY LEAD TO MINOR TREE
DAMAGE AND ISOLATED POWER OUTAGES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VTZ003-004-006>008-010>012-017>019-311945-
ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
337 PM EDT WED OCT 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STRENGTHENING LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL
MOVE THROUGH THE REGION THURSDAY INTO FRIDAY BRINGING RAIN AND
GUSTY WINDS. RAINFALL AMOUNTS WILL RANGE FROM A HALF INCH TO AN
INCH...WITH THE HEAVIEST RAIN THURSDAY NIGHT INTO FRIDAY MORNING. SOUTHWEST
WINDS WILL INCREASE THURSDAY NIGHT...PEAKING ON FRIDAY WITH WIND
GUSTS UP TO 40 MPH. THIS MAY LEAD TO MINOR TREE DAMAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 1:14 PM EDTWind AdvisoryBTVEssex31 hr

Nearby

High Wind Warnings in New York, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.